| Model Number |
198 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Low Oxygen Saturation (2477)
| Date of Event |
03/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported, the closed suction catheter (csc) had been in place for 6-8 hours; the patient was on positive end-expiratory pressure (peep) 7.Upon routine vent check the patient¿s lung sounds were ¿junky¿ and required suctioning; upon advancement of the catheter the csc sleeve tore and the patient¿s oxygen level decreased to ¿80-81%¿ and required manual ventilation.The oxygen level returned to 100% quickly and there were no further complications.The csc was changed for a new one; the patient was reported to currently be in intensive care unit (icu) and ¿doing well'.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 04 apr 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The device history record for lot 30215783 was reviewed and the product was produced according to product specifications.The actual sample from the reported event was returned for evaluation.The root cause is traced to the manufacturing process.All information reasonably known as of 30 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.